Alert archive / Utah / Hard Freeze Warnings in 2012
Hard Freeze Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this hard freeze warning at May 23, 2012, 1:33 PM MDT. It took effect at May 24, 2012, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2012, 1:33 PM MDT (19:33 UTC)
- In effect from
- May 24, 2012, 12:00 AM MDT
- Expired
- May 24, 2012, 8:49 AM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
858 WWUS75 KSLC 231933 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 133 PM MDT WED MAY 23 2012 ...HARD FREEZE TONIGHT... .A COLD PACIFIC TROUGH WILL SETTLE THROUGH UTAH TONIGHT BRINGING MUCH COOLER TEMPERATURES TO THE AREA. TEMPERATURES ACROSS THE WASATCH BACK ARE EXPECTED TO FALL BELOW FREEZING WITH MANY AREAS LIKELY SEEING TEMPERATURES OF 28 DEGREES OR LESS EARLY THURSDAY MORNING. UTZ006-241300- /O.UPG.KSLC.HZ.A.0002.120524T0600Z-120524T1500Z/ /O.NEW.KSLC.HZ.W.0004.120524T0600Z-120524T1500Z/ WASATCH MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY 133 PM MDT WED MAY 23 2012 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: WASATCH MOUNTAIN VALLEYS. * TEMPERATURES: NEAR OR BELOW 28 DEGREES * IMPACTS: SENSITIVE PLANTS AND VEGETATION WILL BE AT RISK TO SUB-FREEZING TEMPERATURES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
093 WWUS75 KSLC 240933 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 333 AM MDT THU MAY 24 2012 ...STRONG SOUTH WINDS POSSIBLE SATURDAY... .A STRONG PACIFIC TROUGH WILL DROP INTO THE WESTERN GREAT BASIN TONIGHT THROUGH FRIDAY. STRONG SOUTH WINDS AHEAD OF THIS TROUGH ARE EXPECTED TO DEVELOP ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH LATE FRIDAY MORNING...AND CONTINUE THROUGHOUT THE DAY. UTZ006-241500- /O.CON.KSLC.HZ.W.0004.000000T0000Z-120524T1500Z/ WASATCH MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY 333 AM MDT THU MAY 24 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * AFFECTED AREA: THE WASATCH BACK INCLUDING HUNTSVILLE...PARK CITY AND HEBER CITY. * TEMPERATURES: NEAR OR BELOW 28 DEGREES THIS MORNING * IMPACTS: SENSITIVE PLANTS AND VEGETATION WILL BE AT RISK TO SUB- FREEZING TEMPERATURES THROUGH SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ013>016-019>021-242200- /O.NEW.KSLC.HW.A.0008.120525T1600Z-120526T0400Z/ SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG 333 AM MDT THU MAY 24 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AFFECTED AREA: SAN RAFAEL SWELL INCLUDING GREEN RIVER HANKSVILLE AND I-70...SANPETE AND SEVIER VALLEYS INCLUDING RICHFIELD AND MANTI...WEST CENTRAL AND SOUTHWEST UTAH INCLUDING DELTA FILLMORE BEAVER MILFORD AND CEDAR CITY ALONG WITH I-15...UTAHS DIXIE AND ZION NATIONAL PARK INCLUDING ST GEORGE...SOUTH CENTRAL UTAH INCLUDING KANAB...AND THE LAKE POWELL AREA. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING: DEVELOPING LATE FRIDAY MORNING AND CONTINUING INTO FRIDAY EVENING. * IMPACTS: STRONG WINDS WILL LIKELY IMPACT HOLIDAY TRAVELERS PARTICULARLY THOSE IN HIGH PROFILE VEHICLES SUCH AS RVS AND CAMPERS...AS WELL AS THOSE TOWING TRAILERS AND BOATS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS ALONG EAST-WEST ROADWAYS SUCH AS I-70 AND HIGHWAY 6 ACROSS CENTRAL UTAH...HIGHWAY 89 ACROSS SOUTHERN UTAH. I-15 AND OTHER ROADWAYS WILL ALSO LIKELY BE AFFECTED ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH. LOOSE ITEMS SUCH AS LAWN FURNITURE...UMBRELLAS AND TRAMPOLINES WILL ALSO HAVE THE POTENTIAL TO BECOME AIRBORNE IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. IN ADDITION...WINDS WILL LIKELY CAUSE ROUGH CHOP ON AREA LAKES INCLUDING LAKE POWELL. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
846 WWUS75 KSLC 241449 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 849 AM MDT THU MAY 24 2012 ...STRONG SOUTH WINDS POSSIBLE SATURDAY... .A STRONG PACIFIC TROUGH WILL DROP INTO THE WESTERN GREAT BASIN TONIGHT THROUGH FRIDAY. STRONG SOUTH WINDS AHEAD OF THIS TROUGH ARE EXPECTED TO DEVELOP ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH LATE FRIDAY MORNING...AND CONTINUE THROUGHOUT THE DAY. UTZ006-241600- /O.CAN.KSLC.HZ.W.0004.000000T0000Z-120524T1500Z/ WASATCH MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY 849 AM MDT THU MAY 24 2012 ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HARD FREEZE WARNING FOR THE WASATCH MOUNTAIN VALLEYS. TEMPERATURES HAVE WARMED ABOVE FREEZING. $$ UTZ013>016-019>021-242300- /O.CON.KSLC.HW.A.0008.120525T1600Z-120526T0400Z/ SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG 849 AM MDT THU MAY 24 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AFFECTED AREA: SAN RAFAEL SWELL INCLUDING GREEN RIVER HANKSVILLE AND I-70...SANPETE AND SEVIER VALLEYS INCLUDING RICHFIELD AND MANTI...WEST CENTRAL AND SOUTHWEST UTAH INCLUDING DELTA FILLMORE BEAVER MILFORD AND CEDAR CITY ALONG WITH I-15... UTAHS DIXIE AND ZION NATIONAL PARK INCLUDING ST GEORGE...SOUTH CENTRAL UTAH INCLUDING KANAB...AND THE LAKE POWELL AREA. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING: DEVELOPING LATE FRIDAY MORNING AND CONTINUING INTO FRIDAY EVENING. * IMPACTS: STRONG WINDS WILL LIKELY IMPACT HOLIDAY TRAVELERS PARTICULARLY THOSE IN HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES AND CAMPERS...AS WELL AS THOSE TOWING TRAILERS AND BOATS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS ALONG EAST- WEST ROADWAYS SUCH AS I-70 AND HIGHWAY 6 ACROSS CENTRAL UTAH... HIGHWAY 89 ACROSS SOUTHERN UTAH. I-15 AND OTHER ROADWAYS WILL ALSO LIKELY BE AFFECTED ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH. LOOSE ITEMS SUCH AS LAWN FURNITURE...UMBRELLAS AND TRAMPOLINES WILL ALSO HAVE THE POTENTIAL TO BECOME AIRBORNE IF NOT SECURED. STRONG WINDS WILL GENERATE ROUGH WATERS ON AREA LAKES INCLUDING LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. IN ADDITION...WINDS WILL LIKELY CAUSE ROUGH CHOP ON AREA LAKES INCLUDING LAKE POWELL. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this hard freeze warning went out at May 23, 10:46 AM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 23, 10:46 AM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1046 AM MDT WED MAY 23 2012
.SYNOPSIS...A COLD FRONT WILL GRADUALLY MOVE SOUTH INTO ARIZONA
THIS AFTERNOON LEAVING A MUCH COOLER AIRMASS IN ITS WAKE. A
FAIRLY MOIST PACIFIC STORM IS EXPECTED TO CROSS THE GREAT BASIN
LATE FRIDAY INTO SATURDAY...WITH A DRYING TREND EXPECTED FOR THE
LATTER HALF OF THE HOLIDAY WEEKEND.
&&
.DISCUSSION...SURFACE COLD FRONT CONTINUES TO SURGE SOUTH THIS
MORNING AS UPPER LEVEL SHORT WAVE RIPS DOWNSTREAM INTO THE PLAINS.
CURRENT POSITION IS DRAPED ACROSS LAKE POWELL AND EXPECT IT TO
TRACK INTO THEN STALL OVER NORTHERN ARIZONA THIS AFTERNOON. CYCLONIC
NORTHWEST FLOW IN WAKE OF THIS FEATURE COUPLED WITH FAVORABLE
120KT NW-SE ORIENTED JET PROVIDING JUST ENOUGH LIFT FOR SHOWERS
OVER THE NORTH TODAY...WITH FAVORED AREAS DOWNSTREAM OF THE GREAT
SALT LAKE AND ACROSS THE HIGHER TERRAIN THROUGH TONIGHT. HAVE
MADE MINOR UPDATES TO POP GRIDS TO FOLLOW LATEST TRENDS.
POST FRONTAL WINDS WILL BE GUSTY TODAY...WITH SPEEDS GREATEST
ACROSS THE WESTERN UINTA BASIN AND FAVORED DOWNSLOPE AREAS EAST OF
THE WASATCH PLATEAU. ISOLATED GUSTS TO 45 MPH EXPECTED AT TIMES
THIS AFTERNOON BUT NOT ANTICIPATING AN ADVISORY LEVEL EVENT.
MEAN LONG WAVE TROUGH POSITION WILL SAG SOUTH OVER THE NEXT 24
HOURS ALLOWING CONTINUED COLD ADVECTION WITHIN NORTHWEST FLOW. 12Z
RAOB ANALYSIS INDICATED -1C AT KSLC WITH -7C UPSTREAM AT KBOI
...DECENT BAROCLINICITY BETWEEN. SHORT RANGE GUIDANCE
CONTINUE TO BRING BULK COLD AIR INTO NORTHERN UTAH TODAY THROUGH
TONIGHT ALLOWING THE NET COOLING TREND TO CONTINUE. CURRENTLY HAVE
FREEZE WATCH FOR THE WASATCH BACK FOR TOMORROW MORNING AND EXPECT
TO UPGRADE THAT TO A WARNING THIS SHIFT. ADDITIONALLY...NORTHERN
VALLEYS SUCH AS THE CACHE SHOULD SEE LIGHT FROST WITH TEMPS NEAR
FREEZING EARLY TOMORROW MORNING.
VIGOROUS TROUGH POISED TO DIG OUT OF THE GULF OF ALASKA ALONG THE
PACIFIC COAST THURSDAY INTO FRIDAY. AS UPPER FLOW BACKS DURING
TROUGH EVOLUTION...AFOREMENTIONED COLD FRONT WILL LIFT NORTH
THURSDAY NIGHT PUTTING MUCH OF THE AREA WITHIN THE WARM SECTOR
FRIDAY. LATEST NAM/GFS CONTINUE TO ADVERTISE 45 TO 65 KNOT 700MB
SW FLOW OVER THE SOUTHWEST WITH TIGHTLY PACKED MSLP GRADIENT.
LOCATION OF SURFACE FRONT AT THAT TIME WILL BE THE DELINEATION
OF STRONG SOUTHERLY WINDS IN THE PRE FRONTAL ENVIRONMENT. DETAILS
IN LATEST 12Z NAM/GFS SEEM TO BE IRONING OUT SOME IN PLACEMENT
WITH MOST LIKELY LOCATION DRAPED FROM CENTRAL UTAH NORTHEAST. WILL BE
ADDRESSING POTENTIAL OF A HIGH WIND WATCH FOR PORTIONS OF SOUTHERN
AND WESTERN UTAH THIS SHIFT.
PREVIOUS DISCUSSION DETAILS HOLIDAY WEEKEND TROUGH...
WITH A MORE WESTERN TRAJECTORY WITH THE POSITION OF THE UPPER
TROUGH BEST CHANCE FOR PRECIPITATION LOOKS TO COME ALONG NORTH-
SOUTH ORIENTED COLD FRONT WHICH LOOKS TO CROSS THE AREA LATE
FRIDAY NIGHT INTO SATURDAY. BEST FORCING ASSOCIATED WITH EJECTING
UPPER WAVE NOW LOOKS DISPLACED NORTH AND WEST OF THE FORECAST
AREA. HAVE TRENDED FORECAST IN THIS DIRECTION...ALTHOUGH
CONFIDENCE IS NOT YET HIGH AS MODELS HAVE WAVERED RECENTLY FROM
RUN TO RUN WITH RESPECT TO HOW FAR EAST/WEST THIS UPPER LOW DIGS.
ONCE UPPER LOW LIFTS OUT OF THE REGION LATER SATURDAY A GENERALLY
DRY AND MILD WESTERLY FLOW LOOKS TO TAKE HOLD FOR THE LATTER HALF
OF THE HOLIDAY WEEKEND.
&&
.AVIATION...RAIN SHOWERS WILL CONTINUE TO STREAM SOUTH OF THE KSLC
TERMINAL INTO AND THROUGH MUCH OF THE AFTERNOON...WITH PERIODIC
CIGS BETWEEN 6000FT AND 7000FT AGL FOCUSED ALONG THE SOUTHERN
APPROACHES. WINDS WILL REMAIN OUT OF THE NORTH THROUGH AT LEAST
03Z TONIGHT.
&&
.FIRE WEATHER...COLD FRONT IS MOVING THROUGH THE SOUTH CENTRAL
PORTION OF THE STATE THIS MORNING...AND IS EXPECTED TO STALL ACROSS
SOUTHERN UTAH. BEHIND THIS FRONT...CONDITIONS WILL BE SIGNIFICANTLY
COOLER AND MORE MOIST THAN PREVIOUS FEW DAYS. A DECREASED FIRE
WEATHER CONCERN IS EXPECTED AS A RESULT. WINDS WILL STILL BE GUSTY
IN SOME LOCATIONS. AHEAD OF THE COLD FRONT...CONDITIONS WILL
REMAIN DRY AND WINDY...WITH CRITICAL FIRE WEATHER LIKELY IN THOSE
AREAS. A RED FLAG WARNING IS IN EFFECT FOR TODAY FOR THOSE FAR
SOUTHERN AND EASTERN ZONES. DRY CONDITIONS AND SOUTHERLY WINDS WILL
INCREASE AGAIN ON THURSDAY ACROSS SOUTHERN AND EASTERN UTAH. FIRE
WEATHER WATCH FOR THURSDAY AND FRIDAY WILL LIKELY BE UPGRADED TO A
RED FLAG WARNING. ADDITIONAL AREAS ACROSS WESTERN UTAH WILL ALSO
LIKELY BE ADDED THIS AFTERNOON. A CHANCE FOR WETTING RAINS ACROSS
NORTHERN UTAH LATE FRIDAY THROUGH SATURDAY REMAINS WITH GENERALLY
LIGHTER WINDS FOR SUNDAY AND MONDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6500 FEET
FOR UTZ489-494.
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ498.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR UTZ498.
HARD FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
UTZ006.
WY...NONE.
&&
MERRILL/YOUNG/SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, May 23, 3:48 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 348 AM MDT WED MAY 23 2012 UTZ001>016-019>021-517-518-WYZ021-241000- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 348 AM MDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WATERS WILL CONTINUE TO RUN SWIFT AND COLD IN STREAMS AND RIVERS ACROSS THE OUTLOOK AREA. REMEMBER TO KEEP CHILDREN AND PETS AT A SAFE DISTANCE FROM WATERWAYS AS THESE FLOWS CAN BE VERY DANGEROUS. A COLD FRONT WILL GRADUALLY CROSS SOUTHERN UTAH TODAY. GUSTY WINDS ASSOCIATED WITH THIS FRONT COMBINED WITH LOW HUMIDITY WILL CONTINUE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHERN AND SOUTHEASTERN UTAH. MUCH COOLER AIR BEHIND THIS COLD FRONT WILL BRING THE POTENTIAL FOR A HARD FREEZE TO THE WASATCH BACK TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE ONCE AGAIN POSSIBLE THURSDAY ACROSS FAR SOUTHERN AND SOUTHEASTERN UTAH...RESULTING FROM A COMBINATION OF LOW DAYTIME HUMIDITY AND GUSTY WEST WINDS. THERE IS A POTENTIAL FOR VERY STRONG SOUTH WINDS ACROSS MUCH OF THE OUTLOOK AREA FRIDAY...AHEAD OF A FAIRLY POTENT STORM SYSTEM WHICH IS EXPECTED TO MOVE INLAND FROM THE GULF OF ALASKA. THERE IS STILL SOME UNCERTAINTY REGARDING THE TRACK OF THIS SYSTEM...WHICH WILL HAVE A LARGE INFLUENCE ON BOTH THE STRENGTH OF THE WINDS FRIDAY AS WELL AS ANY PRECIPITATION CHANCES LATE FRIDAY THROUGH SATURDAY. BE SURE TO MONITOR FUTURE OUTLOOKS AND FORECASTS FOR UPDATED INFORMATION ON THIS PENDING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:15 PM MDT | Red Flag Warning | SLC | Beaver, Carbon, Emery, Garfield, Grand, Iron and 7 more | 3 days |
Nearby
Hard Freeze Warnings in Utah, 2012Every hard freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.